MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10373
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dyspnea (1816); Fatigue (1849)
Date of Event 08/17/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was enrolled in the option clinical study (watchman group) on (b)(6) 2020 with patient identifier (b)(6) and the procedure was performed 20 days later.It was reported that worsening atrial septal defect resulting in fatigue and shortness of breath occurred.Transthoracic echocardiography (tte) assessment on (b)(6) 2020 revealed a left ventricular ejection fraction of 60%.Transesophageal echocardiogram (tee) assessment also revealed one laa lobe with a windsock morphology with an ostium diameter of 30.6mm and laa length of 27.3mm.A double curve watchman access sheath (was) (lot # 25187139) was introduced and deployment of a 35 mm watchman flx delivery system (wds) was attempted.Compression was suboptimal and the device was removed.Another 31 mm wds was also introduced and was not released also due to suboptimal compression.The was considered too high to allow for deployment and was removed.A transseptal puncture was done again at a slightly more inferior position with the help of another anterior curve was (lot #25228986).The subject underwent successful placement of a 35 mm watchman flx closure device with complete laa seal.The patient was discharged home three days post procedure.Three hundred sixty-four (364) days post procedure, tte revealed two atrial septal defects (asd).The patient experienced fatigue and shortness of breath.The patient was not on any oral anticoagulants at the time of the event.There was one asd noted during the index procedure which turned large in size and iatrogenic, however, no action was taken at this time.The patient was started on warfarin/vka 43 days later.The patient was then admitted to the intensive care unit (icu) on (b)(6) 2022.Cardiothoracic surgery was performed on an unknown date.The patient was discharged home on (b)(6) 2022.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated with additional narrative including procedural details and event resolution date.
 
Event or Problem Description
The patient was enrolled in the option clinical study (watchman group) on (b)(6) 2020 with patient identifier (b)(6) and the procedure was performed 20 days later.It was reported that worsening atrial septal defect resulting in fatigue and shortness of breath occurred.Transthoracic echocardiography (tte) assessment on (b)(6) 2020 revealed a left ventricular ejection fraction of 60%.Transesophageal echocardiogram (tee) assessment also revealed one laa lobe with a windsock morphology with an ostium diameter of 30.6mm and laa length of 27.3mm.A double curve watchman access sheath (was) (lot # 25187139) was introduced and deployment of a 35 mm watchman flx delivery system (wds) was attempted.Compression was suboptimal and the device was removed.Another 31 mm wds was also introduced and was not released also due to suboptimal compression.The was was considered too high to allow for deployment and was removed.A transseptal puncture was done again at a slightly more inferior position with the help of another anterior curve was (lot #25228986).The subject underwent successful placement of a 35 mm watchman flx closure device with complete laa seal.The patient was discharged home three days post procedure.Three hundred sixty-four (364) days post procedure, tte revealed two atrial septal defects (asd).The patient experienced fatigue and shortness of breath.The patient was not on any oral anticoagulants at the time of the event.There was one asd noted during the index procedure which turned large in size and iatrogenic, however, no action was taken at this time.The patient was started on warfarin/vka 43 days later.The patient was then admitted to the intensive care unit (icu) on (b)(6) 2022.Cardiothoracic surgery was performed on an unknown date.The patient was discharged home on (b)(6) 2022.It was further reported that aspirin and warfarin/vka were administered prior to the index procedure.The attempted 31mm closure device was not successfully implanted due to the release criteria not being met as a result of the positioning being too proximal and distal.The patient continued on aspirin and warfarin post implant.At the time of the asd event, the patient was on aspirin.The asd was considered as resolved on (b)(6) 2022.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key17899964
Report Number2124215-2023-55369
Device Sequence Number3379825
Product Code NGV
UDI-Device Identifier08714729838210
UDI-Public08714729838210
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/18/2023
Device Model Number10373
Device Catalogue Number10373
Device Lot Number0025228986
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/04/2023
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient RaceWhite